Question: Does all chemotherapy cause the same side effects and when do they occur?
Answer: I think it's very important to remember that chemotherapy, while it may seem like a black box, actually has some very predictable patterns of when you might get a certain type of side effect. We can usually predict from the day that you start your chemotherapy when you might have a certain type of side effect such as nausea and vomiting or mouth sores or low blood counts. We can't necessarily predict how severe it might or might not be or whether it even happens. But nonetheless, it's very important that you understand that pattern. The other thing that's important not to be stoic about the side effects; you shouldn't just sit there and accept them. It's very important to contact your doctor or your nurse to make sure they don't have some suggestions to help alleviate them and help you cope with this.